Jump to content
Important Survey - Please Participate ×

Heart pounding


[...]

Recommended Posts

i didn't know where to post this although it has do do with insomnia. I know corsisol causes rapid heartbeats but could someone tell me how w/d causes cortisol surges? What has worked for you as far as bringing it under control?
Link to comment
Share on other sites

This has been a huge problem for me as well. Learning not to react to it as much helped. I'll practice slow, deep breathing when I notice it's particularly bad. For a long time I avoided exercise because I feared it would put me in danger. Heck, if my heart rate would go in the 130s walking across the room or brushing my teeth, how could I handle exercise. Talking to a cardiologist he convinced me it was worth trying and it would bring it down and it did. I started slowly and gradually and it got better. It never went up super high like I expected with exercise, by the way. Meditation also seemed to help some--either it would lower it or it would help me relax into the situation despite it being high.
Link to comment
Share on other sites

Hi, Jwl. I'm having a problem like yours. I'm in my 5th week after starting C/T then later completing a 3 week taper from xanax.  Insomnia has come back, big time, and lately my heart beats like it's at war whenever I'm startled from sleep.  As if the insomnia itself weren't bad enough, now I think I'll have cardiac arrest just from being startled awake. It appears to mean that I'll spend another couple of hours trying to fall back asleep.  So far, the only thing that's helped is doing something pretty dull, like boring reading or playing chess on my kindle, while laying there.

 

Would love to see this portion of the program finished.

Link to comment
Share on other sites

MT, yes, I've found that meditation and light excersize has helped me too.

 

CS, I think many of us got put on benzos because of anxiety and its resulting insomnia problems. So now that we're off or tapering, the problem is magnified 100 fold.

 

I just wondering if anyone what causes our adrenals to overact and would hormone therapy help?

Link to comment
Share on other sites

×
×
  • Create New...